MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD Curve Access System; system, appendage closure, left atrial

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD Curve Access System; system, appendage closure, left atrial
Model Number M635TU80020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 07/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage closure (laac) procedure was being performed.A watchman fxd curve access system (was) and a 20mm watchman flx pro closure device and delivery system (wds) were initially selected for use.The transeptal puncture (tsp) was difficult to cross the septum due to the septal orientation, and the presence of defibrillation leads in the right atrium.After two attempts, the physician used a different versacross system and exchanged for the was sheath after crossing.Pericardial effusion was noted post tsp, so the physicians monitored it throughout the procedure.The physician unsuccessfully attempted to place the intracardiac echo (ice) probe in the la.Contrast was shot into the laa and the device sizing was determined.The 20mm device was placed into the laa and rejected for sizing.A 24mm device was then selected.After two full recaptures, the physician determined the device was placed properly based on the tug test and contrast shot.Full position, anchor, size and seal (pass) criteria were not used due to ice remaining in the right atrium.After the wds was removed, ice was brought to the left side for final imaging through the was sheath.During closure, the patient's blood pressure dropped.Transesophageal echocardiography (tee) imaging was completed and showed an increase in size of the effusion.A pericardiocentesis was performed and 600cc of dull colored fluid was removed.Additional units of blood were transfused back into the patient.The patient was kept overnight for observation.

Brand Name
WATCHMAN FXD Curve Access System
Common Device Name
system, appendage closure, left atrial
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline ave n
arden hills, MN 55112
+1(651)440-0979
MDR Report Key25893256
Report Number2124215-2026-39216
Device Sequence Number15987802
Product Code DQY
UDI-Device Identifier00191506013813
UDI-Public(01)00191506013813(17)290111(10)38322434
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K212228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635TU80020
Device Catalogue NumberM635TU80020
Device Lot Number0038322434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Supplement Date Received by Manufacturer09/09/2026
Initial Report FDA Received Date07/21/2026
Supplement Report FDA Received Date09/15/2026
Date Device Manufactured01/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale